BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Back to Search Results |
| Model Number |
M0068502110 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Abnormal Vaginal Discharge (2123); Constipation (3274); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Skin Inflammation/ Irritation (4545); Unspecified Tissue Injury (4559); Insufficient Information (4580)
| Date of Event |
03/21/2012
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of march 21, 2012, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of erosion.E1720 - captures the reportable event of physical irritation from mesh rubbing.E2330 - captures the reportable event of pain (including vaginal and pelvic pain).E1405 - captures the reportable event of dyspareunia.E0506 - captures the reportable event of abnormal bleeding.E1401 - captures the reportable event of vaginal discharge with odor.E1715 - captures the reportable event of scarring.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment of life and mental anguish.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of the patient had filed a legal claim for the personal injuries related to the device.
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.Please refer to mfr report 2124215-2025-34086 for the associated device.It was reported that the patient had an advantage fit system and pinnacle anterior apical pelvic floor repair kit implanted during a procedure and has since experienced complications, including mesh erosion, mesh extrusion, physical irritation from mesh rubbing, pain (including vaginal and pelvic pain), dyspareunia, abdominal bleeding, vaginal discharge with odor, chronic constipation, scarring, further or worsening urinary problems, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may suffer in the future, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.Please refer to mfr report 2124215-2025-34086 for the associated device.It was reported that the patient had an advantage fit system and pinnacle anterior apical pelvic floor repair kit implanted during a procedure to address multiple pelvic floor defects including cystocele, rectocele, enterocele, vault prolapse, perineocele, and intrinsic sphincter deficiency on (b)(6) 2012.A pubovaginal sling was placed to address intrinsic sphincter deficiency, using suprapubic stab incisions to pass the sling from the vagina to the suprapubic area.Paravaginal and rectocele repairs were performed using mesh, with the mesh anchored to the sacrospinous ligament and vaginal fascia.The mesh also covered a rectovaginal septal defect and enterocele.Hemostasis was achieved, and the patient tolerated the procedure well, leaving the operating room in stable condition.Following the procedure, the patient has since experienced complications, including mesh erosion, mesh extrusion, physical irritation from mesh rubbing, pain (including vaginal and pelvic pain), dyspareunia, abdominal bleeding, vaginal discharge with odor, chronic constipation, scarring, further or worsening urinary problems, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may suffer in the future, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.On (b)(6) 2024, the patient presented with erosion of the previously implanted vaginal mesh, specifically involving the posterior mesh, accompanied by vaginal spotting.The procedure performed was excision of exposed posterior mesh.Under general anesthesia, the mesh was circumferentially dissected and excised in pieces due to its superficial placement and multiple folds.The surrounding epithelium was vascularized, and no deep dissection or trimming was required.The vaginal epithelium was closed with sutures, and no cystoscopy was performed as the exposure was limited to the posterior mesh.Postoperatively, the patient experienced urinary retention, requiring bladder scanning and monitoring.The patient tolerated the procedure well and was discharged in stable condition.
Additional Manufacturer Narrative
Block h2: additional information blocks a2 (date of birth), b2 (outcomes attrib to adv event), b5 (describe event or problem), and h6 (patient and impact codes) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2012, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) united states.Dr.(b)(6).(b)(6) united states, the physician conducted the revision surgery is: dr.(b)(6) (b)(6) hospital.(b)(6) united states.Dr.(b)(6).(b)(6) hospital.(b)(6) united states.Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of erosion.E1720 - captures the reportable event of physical irritation from mesh rubbing.E2330 - captures the reportable event of pain (including vaginal and pelvic pain).E1405 - captures the reportable event of dyspareunia.E0506 - captures the reportable event of abnormal bleeding.E1401 - captures the reportable event of vaginal discharge with odor.E1715 - captures the reportable event of scarring.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment of life and mental anguish.E1309 - captures the reportable event of urinary retention.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of the patient had filed a legal claim for the personal injuries related to the device.F1905 - captures the reportable event of mesh excision surgery.
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.Please refer to mfr report 2124215-2025-34086 for the associated device.It was reported that the patient had an advantage fit system and pinnacle anterior apical pelvic floor repair kit implanted during a procedure to address multiple pelvic floor defects including cystocele, rectocele, enterocele, vault prolapse, perineocele, and intrinsic sphincter deficiency on (b)(6) 2012.A pubovaginal sling was placed to address intrinsic sphincter deficiency, using suprapubic stab incisions to pass the sling from the vagina to the suprapubic area.Paravaginal and rectocele repairs were performed using mesh, with the mesh anchored to the sacrospinous ligament and vaginal fascia.The mesh also covered a rectovaginal septal defect and enterocele.Hemostasis was achieved, and the patient tolerated the procedure well, leaving the operating room in stable condition.Following the procedure, the patient has since experienced complications, including mesh erosion, mesh extrusion, physical irritation from mesh rubbing, pain (including vaginal and pelvic pain), dyspareunia, abdominal bleeding, vaginal discharge with odor, chronic constipation, scarring, further or worsening urinary problems, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may suffer in the future, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.The patient initially presented in (b)(6) 2023 with long-standing vaginal spotting and discharge following prior prolapse surgeries involving mesh placement.Examination revealed blue mesh visible through the epithelium and a large posterior vaginal mesh extrusion, with spotting and pain on manipulation, tense pelvic floor, and slight fecal odor but no fecal material.No mesh was palpable in the rectum.The plan included urine culture, continuation of topical estrogen, cystoscopy, and colorectal evaluation for colonoscopy as backup for potential bowel involvement during mesh removal.In (b)(6) 2023, cystoscopy showed mild erythema without ulcers or visible mesh.Macrobid and pyridium were prescribed, and urine was sent for culture.Surgical management of mesh exposure was discussed, and biopsy was considered if erythema persisted.By (b)(6) 2023, the diagnosis of vaginal mesh erosion was confirmed.Treatment discussions included continuing topical estrogen and planning mesh revision with colorectal backup.The patient requested mesh debulking rather than complete removal due to concerns about rectal injury and desired preservation of vaginal length for intercourse.In (b)(6) 2024, colonoscopy was scheduled prior to mesh excision, but the patient expressed hesitancy about surgery.By (b)(6) 2024, she reported occasional passage of gas vaginally without stool and remained undecided, considering referral to a tertiary center.In (b)(6) 2024, she opted to proceed with mesh revision due to worsening bleeding and discharge requiring daily liners.Examination revealed large apical mesh exposure with tunnels and brownish discharge.Preoperative planning included colonoscopy, antibiotics (cefoxitin), and a dual-surgeon approach with colorectal backup.Risks such as bleeding, infection, fistula, dyspareunia, and rectal injury were reviewed, and consent obtained.The patient reiterated her preference for partial mesh removal if complete excision posed high rectal injury risk.Surgery was performed on (b)(6) 2024.On (b)(6) 2024, the patient presented with erosion of the previously implanted vaginal mesh, specifically involving the posterior mesh, accompanied by vaginal spotting.The procedure performed was excision of exposed posterior mesh.Under general anesthesia, the mesh was circumferentially dissected and excised in pieces due to its superficial placement and multiple folds.The surrounding epithelium was vascularized, and no deep dissection or trimming was required.The vaginal epithelium was closed with sutures, and no cystoscopy was performed as the exposure was limited to the posterior mesh.Postoperatively, the patient experienced urinary retention, requiring bladder scanning and monitoring.The patient tolerated the procedure well and was discharged in stable condition.Postoperatively in (b)(6) 2024, the patient experienced significant constipation after withholding laxatives out of concern for sutures.In (b)(6) 2024, exam showed normal healing with sutures in place, no visible mesh, and normal postoperative discharge.Pathology from mesh excision was benign.Treatment included continuation of topical estrogen, initiation of colace, and bowel regimen with miralax and prunes.Restrictions were reinforced, and follow-up scheduled.At the (b)(6) 2024 visit, minor bleeding after straining and persistent yellow discharge were noted; constipation management was intensified.By (b)(6) 2025, the patient reported small persistent spotting and severe vaginal atrophy, with granulation tissue noted but not cauterized due to possible underlying mesh.Mesh exposure had been excised, and benign tissue confirmed.Ongoing management included encouragement to resume topical estrogen and stool softeners, with plans for continued care after relocation.
Additional Manufacturer Narrative
Block h2: additional information block h6 (evaluation method codes) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2012, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation the implanting surgeon is: dr.(b)(6).Dr.(b)(6).The physician conducted the revision surgery is: dr.(b)(6) (b)(6) hospital (b)(6) dr.(b)(6) (b)(6) hospital (b)(6) block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of erosion e1720 - captures the reportable event of physical irritation from mesh rubbing e2330 - captures the reportable event of pain (including vaginal and pelvic pain) e1405 - captures the reportable event of dyspareunia e0506 - captures the reportable event of abnormal bleeding e1401 - captures the reportable event of vaginal discharge with odor e1715 - captures the reportable event of scarring e1311 - captures the reportable event of further or worsening urinary problems e0206 - captures the reportable event of loss of enjoyment of life and mental anguish e1309 - captures the reportable event of urinary retention e2401 - captures the reportable event of mild erythema e2015 - captures the reportable event of atrophy the imdrf impact code capture the reportable event of: f12 - captures the reportable event of the patient had filed a legal claim for the personal injuries related to the device.F1905 - captures the reportable event of mesh excision surgery f2303 - captures the reportable event of patient prescribed of tropical estrogen, miralax, colace.Block h11: the complaint component has not been returned; therefore, no physical or visual analysis of the product could be performed.A review of the device history record (dhr) confirmed that the device met specification prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.The reported patient symptoms of erosion, extrusion, irritation, pain, dyspareunia, vaginal discharge, scar tissue (cicatrix), unspecified mental, emotional or behavioural problem or urinary problem are a known inherent risk of device use as documented in the product instructions for use.
Additional Manufacturer Narrative
Block h2: additional information blocks b5 (describe event or problem), h6 (patient codes, impact codes, and evaluation method codes, and h11 have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of march 21, 2012, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).The physician conducted the revision surgery is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of erosion, e1720 - captures the reportable event of physical irritation from mesh rubbing, e2330 - captures the reportable event of pain (including vaginal and pelvic pain), e1405 - captures the reportable event of dyspareunia, e0506 - captures the reportable event of abnormal bleeding, e1401 - captures the reportable event of vaginal discharge with odor, e1715 - captures the reportable event of scarring, e1311 - captures the reportable event of further or worsening urinary problems, e0206 - captures the reportable event of loss of enjoyment of life and mental anguish, e1309 - captures the reportable event of urinary retention, e2401 - captures the reportable event of mild erythema, e2015 - captures the reportable event of atrophy.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of the patient had filed a legal claim for the personal injuries related to the device.F1905 - captures the reportable event of mesh excision surgery f2303 - captures the reportable event of patient prescribed of tropical estrogen, miralax, colace.Block h11: the complaint component has not been returned; therefore, no physical or visual analysis of the product could be performed.A review of the device history record (dhr) confirmed that the device met specification prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.The reported patient symptoms of pain, erosion, extrusion, irritation, dyspareunia, hemorrhage, urinary retention, vaginal discharge, constipation, are a known inherent risk of device use as documented in the product instructions for use.
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.Please refer to mfr report 2124215-2025-34086 for the associated device.It was reported that the patient had an advantage fit system and pinnacle anterior apical pelvic floor repair kit implanted during a procedure to address multiple pelvic floor defects including cystocele, rectocele, enterocele, vault prolapse, perineocele, and intrinsic sphincter deficiency on (b)(6) 2012.A pubovaginal sling was placed to address intrinsic sphincter deficiency, using suprapubic stab incisions to pass the sling from the vagina to the suprapubic area.Paravaginal and rectocele repairs were performed using mesh, with the mesh anchored to the sacrospinous ligament and vaginal fascia.The mesh also covered a rectovaginal septal defect and enterocele.Hemostasis was achieved, and the patient tolerated the procedure well, leaving the operating room in stable condition.Following the procedure, the patient has since experienced complications, including mesh erosion, mesh extrusion, physical irritation from mesh rubbing, pain (including vaginal and pelvic pain), dyspareunia, abdominal bleeding, vaginal discharge with odor, chronic constipation, scarring, further or worsening urinary problems, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may suffer in the future, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.The patient initially presented in (b)(6) 2023 with long-standing vaginal spotting and discharge following prior prolapse surgeries involving mesh placement.Examination revealed blue mesh visible through the epithelium and a large posterior vaginal mesh extrusion, with spotting and pain on manipulation, tense pelvic floor, and slight fecal odor but no fecal material.No mesh was palpable in the rectum.The plan included urine culture, continuation of topical estrogen, cystoscopy, and colorectal evaluation for colonoscopy as backup for potential bowel involvement during mesh removal.In (b)(6) 2023, cystoscopy showed mild erythema without ulcers or visible mesh.Macrobid and pyridium were prescribed, and urine was sent for culture.Surgical management of mesh exposure was discussed, and biopsy was considered if erythema persisted.By (b)(6) 2023, the diagnosis of vaginal mesh erosion was confirmed.Treatment discussions included continuing topical estrogen and planning mesh revision with colorectal backup.The patient requested mesh debulking rather than complete removal due to concerns about rectal injury and desired preservation of vaginal length for intercourse.In (b)(6) 2024, colonoscopy was scheduled prior to mesh excision, but the patient expressed hesitancy about surgery.By (b)(6) 2024, she reported occasional passage of gas vaginally without stool and remained undecided, considering referral to a (b)(6) center.In (b)(6) 2024, she opted to proceed with mesh revision due to worsening bleeding and discharge requiring daily liners.Examination revealed large apical mesh exposure with tunnels and brownish discharge.Preoperative planning included colonoscopy, antibiotics (cefoxitin), and a dual-surgeon approach with colorectal backup.Risks such as bleeding, infection, fistula, dyspareunia, and rectal injury were reviewed, and consent obtained.The patient reiterated her preference for partial mesh removal if complete excision posed high rectal injury risk.Surgery was performed on (b)(6) 2024.On (b)(6) 2024, the patient presented with erosion of the previously implanted vaginal mesh, spcifically involving the posterior mesh, accompanied by vaginal spotting.The procedure performed was excision of exposed posterior mesh.Under general anesthesia, the mesh was circumferentially dissected and excised in pieces due to its superficial placement and multiple folds.The surrounding epithelium was vascularized, and no deep dissection or trimming was required.The vaginal epithelium was closed with sutures, and no cystoscopy was performed as the exposure was limited to the posterior mesh.Postoperatively, the patient experienced urinary retention, requiring bladder scanning and monitoring.The patient tolerated the procedure well and was discharged in stable condition.Postoperatively in (b)(6) 2024, the patient experienced significant constipation after withholding laxatives out of concern for sutures.In (b)(6) 2024, exam showed normal healing with sutures in place, no visible mesh, and normal postoperative discharge.Pathology from mesh excision was benign.Treatment included continuation of topical estrogen, initiation of colace, and bowel regimen with miralax and prunes.Restrictions were reinforced, and follow-up scheduled.At the (b)(6) 2024 visit, minor bleeding after straining and persistent yellow discharge were noted; constipation management was intensified.By (b)(6) 2025, the patient reported small persistent spotting and severe vaginal atrophy, with granulation tissue noted but not cauterized due to possible underlying mesh.Mesh exposure had been excised, and benign tissue confirmed.Ongoing management included encouragement to resume topical estrogen and stool softeners, with plans for continued care after relocation.